Diabetes Channel
Topics
Medications
Quicklinks
Related Channels

Duetact and Weight Gain

If you are taking Duetact and weight gain develops rapidly and unexpectedly, notify your healthcare provider -- it may be a sign of heart failure. If you are noticing a gradual weight gain, you can try eating a heart-healthy diet and exercising more frequently. In clinical studies on Duetact, weight gain appeared to be a fairly common side effect, occurring in up to 13.4 percent of people.

Duetact and Weight Gain: An Overview

Several side effects are possible with Duetact® (pioglitazone and glimepiride), and weight gain appears to be one of them. This data comes from clinical trials where Duetact was extensively studied and side effects were documented.
 
It's important to keep in mind that rapid weight gain (more than three to five pounds in a week) could be a sign of congestive heart failure, which is a less common but more serious side effect of Duetact.
 

Duetact and Weight Gain: How Common Is It?

Before medicines are approved, they must go through several clinical studies, where thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine.
 
In clinical studies, up to 13.4 percent of people taking a combination of medications similar to Duetact (pioglitazone plus a sulfonylurea) gained weight. People gained about four to nine pounds, on average, over 16 to 26 weeks. This is likely due to the pioglitazone component, since pioglitazone has been shown to cause weight gain. More people gained weight with higher doses of pioglitazone.
 
7 Signs of High Blood Sugar

Duetact Drug Info

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.